30 With My First Bad Migrane
This is sort of a vent and sort of a recommendation request. I am just not sure what to do anymore.
I started getting really bad neck pain in January. I am large chested, over weight and work a desk job so I thought that those things combined with my posture maybe caused a neck strain. I went to the orthopedic doctor and explained my arm was going numb and my neck hurt and I was getting headaches. He diagnosed me with cervicogenic headaches and had me do physical therapy. Eventually the neck pain and numbness went away, so I just thought the PT was working and I had 5 months pain and numbness free.
Then, it came back with a vengeance. I had a pressure headache, shooting pains, very bad neck pain (I had to rest my head on something constantly) and face and arm numbness. I went back to the orthopedic clinic and the did a lumbar/cervical (neck) MRI that came back with a little deterioration but nothing obviously wrong, so they sent me to a neurologist.
By the time I got to see the neurologist, I had been to the ER at least 4 or more times and had begun to have vision changes, vertigo, nausea and leg/arm/face numbness, confusion. I had stopped going to work and begun having panic attacks as well (I have severe anxiety). My neurologist did a non-contrast MRI and said I had air bubbles behind my ears, but nothing else of note was wrong with my brain and he diagnosed me with migraines. He put me on Prednosone and Rizotripton and gave me a leave of absence for 2 weeks from work. Well, I stopped driving because of the vertigo and dizziness and went to my parents for recovery. I lost 15 lbs because I could not eat and the medication were not working.
I eventually ended up back in the ER and they gave me IV toradol, steriods, Meclizine, and some other things. They seemed to break the migraine and neck pain but not the vertigo. I also got put on Lexapro for my anxiety in the mean time as it is quite severe and that had its own side effects.
So, I went back to neurologist today and he said the vertigo is just a side effect of the Migraine and had me do another round of infusions, including Depakote, which made me feel awful. I felt like I was recovering before (except for the vertigo) and now the medication just made it worse. I have a headache and neck pain again as well has sensitivity on the back of my head and a low grade head ache....and I'M TIRED. I feel like my doctor is just not listening and throwing drugs at me and now I have 7 medications that no one has really explained me how to take and I am nervous about being home alone because I have fainted before.
I also am having some anxiety about strokes and I would like to get more information on that and the possibilities. I have been dealing with this for a month and a half now and I am not sure what else to do!
Anyhow, that is my vent and plea for help a resources :-) thank you for reading!
Have you taken our Migraine In America Survey yet?